MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT

MEDICAL COMPONENTS, INC. 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17035201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Attempted at puncture of picc performed according to medical request.Venous network evaluated with usg aid and left basic vein selected for puncture.Started the guided procedure with usg.Needle puncture performed and after venous return inserted approximately 4 cm from the guide wire and there was resistance, opted for the removal of the guide wire to reposition the needle, but when attempting to remove the guide wire, it did not come out, needle pulled out and removed but the guide wire is not, yet it went out.Medical communication who evaluated and was not able to remove the guide wire even after performing a pic on the skin.I also inform that the site has no active bleeding, showing that the guide wire possible was in the subcutaneous tissue.After performing x-ray, it showed a fold in the tip of the guide wire.Vascular physician performs removal by traction and after a new x-ray, the presence of a remaining fragment in the subcutaneous tissue was evidenced.Patient will be submitted to dissection for fragment removal.
 
Additional Manufacturer Narrative
The pro picc was returned for evaluation with the sideport attached and the twisted wire stylet inserted into the sideport.The guidewire and needle reported in this complaint were not returned.The guidewire contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.Without an evaluation of the complained device a root cause cannot be determined.The instructions for use (ifu) contains the following warnings and precautions: *do not advance the guidewire or catheter if unusual resistance is encountered.*do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath/dilator and guidewire must be removed together.*guidewire is hydrophilic.Hydrate prior to use.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5FX55CM DUAL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15348186
Report Number2518902-2022-00052
Device Sequence Number14738483
Product Code LJS
UDI-Device Identifier00884908033250
UDI-Public884908033250
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/01/2024
Device Model NumberMR17035201
Device Catalogue NumberMR17035201
Device Lot NumberMPWZ930
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown